A routine GP vist for a sinus issue on Friday turned up the possibility that I may have thyroid problems (apparently it's noticeably enlarged). They ran a TSH test, and I should know the results on Monday. I looked up "enlarged thyroid" on the web & the symptoms of hypothyroidism did seem to match what I've been experiencing post-tx, but then again, they could easily be post-tx symptoms as well (hair loss, fatigue, muscle aches, wrist & hand pain).
For those of you in the know, is a TSH test by my GP going to give me the full story or are there other tests that I should have run (or other questions that I should ask). Does a "normal" TSH reading indicate that things are fine, or do you go from baseline TSH pre-tx? I know nothing about all of this & hope you can guide me:)
I lost my thyroid early in tx and I have 4 weeks left to go. I am not sure I can answer your question since you are off tx. I think a pre-tx baseline would be good if you have it. I do know that being in the "normal" range does not mean you will necessarily feel normal.
I was on 75 mcg of synthroid and my TSH was 0.67, (normal range 0.27-6.0) had shortness of breath and palpitations and felt bad, so we dropped it to 50 mcg and I feel much better. My latest TSH is 2.15. I think it is important for your physician to take into account how you feel when adjusting your meds (I started at 50mcg, upped to 75mcg & now back down to 50mcg). I hope that your thyroid is not damaged from tx, but if you do have to take the meds remember it takes time to get adjusted to the medication. Good luck to you.
The normal range for TSH was just adjusted to .3 to 3, I believe. You can get a great crash course in thyroid issues at <a href=http://thyroid.about.com></a>, which is where I just read that. My endo runs both TSH and T4 levels, by the way. Good luck, and I hope you get on the treatment track soon. It takes quite a while to achieve the proper dosage.
i was on shot 22 pegasys and copegus, i had my normal monthly blood test and my thyroid number went to 150, my Dr. took me off the tx and waited to see if my numbers would go back down , but off course they didn't, i just started on 50mcg of synthroid,so hopefully i will get my level back to normal so that i can continue with my hepc meds, with out losing any more time, the Dr. was a little surprised with the thyroid issue, because i had no prior symptoms of having a thyroid problem, any way i take a blood test in 3 weeks and if i stabilize i can go back on my tx
it seems as if you are going to have to take it upon yourself to educate your GI. I have not heard of anyone here taken off the tx to see if their numbers would come down. He is wasting precious tx time on experimentation, at your expense.
Do not want to take a post so hopefully someone will read this and reply. I am pre-treatment waiting to do the bx. I have constant ringing in my ears, not really ringing, it's like a very high pitch. Is this a side of the HEp C? Just wondering........thanks for any replys.
Hi Zoe, I had aweful sides during treatment that could have been related to hypothyroidism. Hair falling out, dry skin, terrible constipation (arg!!). Unfortunately I didn't have a physician that checked my thyroid test while on tx. We found the TSH sky high approximately 1.5->2 months out with low free T3 and T4 levels. From what I read here several have found their thyroid took the hit while on treatment.
After combo therapy I couldn't get over the hump. Course hair, falling out, skin dry, weak, thank God the constipation subsided. I thought I was just run down from the meds (lost 23 lbs and had the worst riba rash for months). My TSH was 112 when we found out. Free T3 and T4 were low and nuclear study revealed normal uptake.
I do have low blood pressure, was especially low during a bout w/what Docs thought was menigitis back in Sept. Was soooooo low that had to put me in ICU for 4 days untill they got it back up although don't recall the ringing prior till now. Low blood pressure could be a possiblity. I'll check w/my Doc...........thanks
All, tis me harping on the thyroid issue. While I was a surviver of 24 weeks of tx and neg viral load 6 months out I will not stop this bandwagaon. Have you physician keep a close eye on the thyroid studies pre-during-post tx. Mine took a hit and I had an aweful time rebounding after the treatments. Once I got on top of the hypothyroidism I made excellent progress. Man, I still think of where I was a year ago today. Life is back to normal except for a bunch of kidney stones I am giving away for free.
As I understand your postings, the thyroid may become bad when stopping the tx?I had a TSH about 6 during tx,but T3 and T4 normais,so my doctor did not give me any medication;but I stopped now 2 weeks ago,and I am afraid my thyroid will worsen.
Is it a frequent symptom?
When this happens,it is immediately after stopping or it may take a longer time?
Thanks for your help,and best regards to all
Yes,,everyone should get these tests run while taking tx. If you dr doesn't check it,,,alot of times on my way to the lab,,I would look over orders and check extras I wanted. It doesn't really matter and its your health. The problem with being on tx,,,these symptoms with the tx and thryroid run neck and neck so its hard to distinguish between the two at times.
Cao,,,please let us know what you find out tomorrow...I haven't had the aches and pains you are describing and my hair is still thin from tx but quit falling out after stopping the meds. It could very well be that you are experiencing some thyroid problems. Only problems I am still dealing with is rash clears and reappears at times. Energy level is a 10 compared to what it was in January when I was finishing up meds. I have caught up things and done yardwork,,,painted, and cleaned out my house. I do notice at times,,,about 7 in evening,,,I probably am getting fatigue but I'm sure the full days and still the lingering meds. Hope you get some answers tomorrow....
I agree with Honey;we must always check thyroid during tx,and also before begining the treatment,to verifiy if it is the treatment which is responsible for this problem.
My doctor says that it is ,sometimes ,reversible,so it is better to wait 6 monyhs before taking a decision.
Best wishes for all
I also lost my thyroid from tx. I did not have any sx's on tx for the first few months then I got all of them. Things continued to get very bad. I never thought to get my TSH tested. After months I realized my "brain fog" seemed very extreme compared to what I was reading on the forum. I called my doc and went in for a thyroid test. The results were around 5. Some docs are still using that number as the top end of normal so nothing was done. Within a month I had sever brain fog taht kept me from driving and I could barely function at all. I got a TSH test and it was high. I forget what but I think perhaps 70ish. My doc called an immediatly put me on levoxy, I felt somewhat better in a month but still not well. My TSH then was 4.6 but at that I was still feeling very bad so I had an increase in meds and when it got down to under 2 and I felt so much better. I think many of my sx's were from my thyroid burinig up. I am 9 months post tx. I still take thyroid meds. I tried to lower my dose but the results were bad. I guess I am on them for life but that is not so bad since when you finally get the right dose you feel normal and I am undetectable, SVR for HCV. I suggest you make sure you doc is not using the old standard for normal range of TSH. Under 3 is what is becming the new standard as many people feel sick only slightly above that. My doc is shooting to keep me in the 1 to 2 range which is where I feel best. Numerous people lose their thyroid after tx so I wouldn't be surprised if that is your problem. Also once your thyroid starts to go it continues to go and that is at a different pace for each person so what you are taking for meds in the beginning may need to be increased periodically. Some people take a few years for it to burn out and others like myself have it happen in only months. I beleive it is something like 17% of women who lose their thyoid and 7 or 8% of men. Also my thyroid doc leaves an open TSH testing order at the lab so anytime I start feeling bad I can go in and request a lab to have my TSH tested. He does this for all thyroid patients. Once I got on the right meds all the symptoms stopped AND my hair grew in nicely. Hope this helps. LL
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.